Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Cover of the book
Tytuł książki

Solutions of the constraint equations in general relativity satisfying "hyperboloidal boundary conditions"

Seria
Rozprawy Matematyczne tom/nr w serii: 355 wydano: 1996
Zawartość
Warianty tytułu
Abstrakty
EN
Abstract
We prove existence of the solutions of the constraint equations satisfying "hyperboloidal boundary conditions" using the Choquet-Bruhat-Lichnerowicz-York conformal method and we analyze in detail their differentiability near the conformal boundary. We show that generic "hyperboloidal initial data" display asymptotic behaviour which is not compatible with Penrose's hypothesis of smoothness of ℐ. We also show that a large class of "non-generic" initial data satisfying Penrose smoothness conditions exists. The results are established by developing a theory of regularity up-to-boundary for a class of linear and semilinear elliptic systems of equations uniformly degenerating at the boundary.
EN
CONTENTS
1. Introduction .............................................................................................5
2. The hyperboloidal initial value problem....................................................9
 2.1. Conformal compactifications and Cauchy data....................................9
 2.2. Some remarks on non-vacuum initial data sets..................................14
3. Definitions, preliminary results................................................................16
 3.1. Function spaces.................................................................................16
 3.2. Some embeddings..............................................................................22
 3.3. Extensions of functions defined on ∂M...............................................24
 3.4. Mapping properties of some integral operators..................................26
4. Regularity at the boundary: the linear problem......................................30
 4.1. Tangential regularity below the threshold...........................................30
 4.2. Boundary regularity for a class of second order systems...................39
5. Non-linear equations with polyhomogeneous coefficients......................52
 5.1. Polyhomogeneity of solutions of some fully non-linear equations.......52
6. The vector constraint equation...............................................................57
 6.1. Introductory remarks..........................................................................57
 6.2. (Non-weighted) Hölder spaces on the compactified manifold.............58
 6.3. Weighted Sobolev spaces..................................................................66
7. The Lichnerowicz equation.....................................................................74
 7.1. Introductory remarks..........................................................................74
 7.2. The linearized equation.....................................................................76
 7.3. Existence of solutions of the non-linear problem................................79
 7.4. Regularity at the boundary of the solutions........................................81
Appendix A. Genericity of log-terms...........................................................87
 A.1. The vector constraint equation..........................................................88
 A.2. The coupled system...........................................................................91
Appendix B.................................................................................................94
 B.1. "Almost Gaussian" coordinates..........................................................94
References................................................................................................96
Index of symbols........................................................................................99
Index of terms..........................................................................................100
Miejsce publikacji
Warszawa
Copyright
Seria
Rozprawy Matematyczne tom/nr w serii: 355
Liczba stron
100
Liczba rozdzia³ów
Opis fizyczny
Dissertationes Mathematicae, Tom CCCLV
Daty
wydano
1996
otrzymano
1994-12-19
poprawiono
1995-06-05
Twórcy
  • Department of Mathematics, Royal Institute of Technology, 10044 Stockholm, Sweden, larsa@math.kth.se
  • Institute of Mathematics, Polish Academy of Sciences, Śniadeckich 8, skr. poczt. 137, 00-950 Warszawa, Poland
  • Département de Mathématiques, Université de Tours, Parc de Grandmont, 37200 Tours, France
Bibliografia
  • [1] R. A. Adams, Sobolev Spaces, Academic Press, New York, 1975.
  • [2] S. Agmon, A. Douglis and L. Nirenberg, Estimates near the boundary for solutions of elliptic partial equations satisfying general boundary conditions. I, Comm. Pure Appl. Math. 12 (1959), 623-727.
  • [3] L. Andersson, Elliptic systems on manifolds with asymptotically negative curvature, Indiana Univ. Math. J. 42 (1993), 1359-1388.
  • [4] L. Andersson and P. T. Chruściel, On "hyperboloidal" Cauchy data for vacuum Einstein equations and obstructions to smoothness of null infinity, Phys. Rev. Lett. 70 (1993), 2829-2832.
  • [5] L. Andersson and P. T. Chruściel, On "hyperboloidal" Cauchy data for vacuum Einstein equations and obstructions to smoothness of Scri, Comm. Math. Phys. 161 (1994), 533-568.
  • [6] L. Andersson, P. T. Chruściel and H. Friedrich, On the regularity of solutions to the Yamabe equation and the existence of smooth hyperboloidal initial data for Einstein's field equations, Comm. Math. Phys. 149 (1992), 587-612.
  • [7] L. Andersson and M. Iriondo, Existence of hypersurfaces of constant mean curvature in asymptotically flat spacetimes, KTH Stockholm preprint, 1994; submitted to Comm. Math. Phys.
  • [8] P. Aviles and R. C. McOwen, Complete conformal metrics with negative scalar curvature in compact Riemannian manifolds, Duke Math. J. 56 (1988), 395-398.
  • [9] P. Aviles and R. C. McOwen, Conformal deformation to constant negative scalar curvature on noncompact Riemannian manifolds, J. Differential Geom. 27 (1988), 225-239.
  • [10] R. Bartnik, The mass of an asymptotically flat manifold, Comm. Pure and Appl. Math. 39 (1986), 661-693.
  • [11] A. L. Besse, Einstein Manifolds, Ergeb. Math. Grenzgeb. (3) 10, Springer, Berlin, 1987.
  • [12] J. Bičák, Exact radiative space-times, in: Proc. Fifth Marcel Grossman Meeting on General Relativity, D. G. Blair and M. J. Buckingham (eds.), World Scientific, Singapore, 1989, 309-341.
  • [13] J. Bičák and B. Schmidt, Asymptotically flat radiative space-times with boost-rotation symmetry: The general structure, Phys. Rev. D 40 (1989), 1827-1853.
  • [14] U. Brauer, Existence of finitely perturbed Friedmann models via the Cauchy problem, Classical Quantum Gravity 8 (1991), 1283-1301.
  • [15] M. W. Choptuik, Universality and scaling in gravitational collapse of a massless scalar field, Phys. Rev. Lett. 70 (1988), 9-12.
  • [16] M. W. Choptuik, " Critical" behaviour in massless scalar field collapse, in: Approaches to Numerical Relativity R. d'Inverno (ed.), Cambridge Univ. Press, Cambridge, 1992, 209-228.
  • [17] Y. Choquet-Bruhat and R. Geroch, Global aspects of the Cauchy problem, Comm. Math. Phys. 14 (1969), 329-335.
  • [18] Y. Choquet-Bruhat, J. Isenberg and V. Moncrief, Solutions of constraints for Einstein equations, C. R. Acad. Sci. Paris 315 (1992), 349-355.
  • [19] Y. Choquet-Bruhat et M. Novello, Système conforme régulier pour les équations d'Einstein, C. R. Acad. Sci. Paris 205 (1987), 155-160.
  • [20] Y. Choquet-Bruhat and J. W. York Jr., The Cauchy problem, in: General Relativity and Gravitation, A. Held (ed.), Plenum Press, 1980, 99-172.
  • [21] D. Christodoulou and S. Klainermann, Talk given at the Oberwolfach meeting on Non-linear Evolution Equations, 1991, unpublished.
  • [22] D. Christodoulou and S. Klainermann, The Global Nonlinear Stability of the Minkowski Space, Princeton Univ. Press, Princeton, 1993.
  • [23] P. T. Chruściel, Semi-global existence and convergence of solutions of the Robinson-Trautman (2-dimensional Calabi) equation, Comm. Math. Phys. 137 (1991), 289-313.
  • [24] P. T. Chruściel, On the global structure of Robinson-Trautman space-times, Proc. Roy. Soc. London Ser. A 436 (1992), 299-316.
  • [25] P. T. Chruściel and J. Jezierski, unpublished.
  • [26] P. T. Chruściel, M. A. H. MacCallum and D. Singleton, Gravitational waves in general relativity. XIV: Bondi expansions and the "polyhomogeneity" of Scri, Philos. Trans. Roy. Soc. London Ser. A 350 (1995), 113-141.
  • [27] T. Damour, Analytical calculations of gravitational radiation, in: Proc. 4th Marcel Grossmann Meeting, R. Ruffini (ed.), North-Holland, Amsterdam, 1986, 365-392.
  • [28] P. d'Eath, On the existence of perturbed Robertson-Walker universes, Ann. of Phys. 98 (1976), 237-263.
  • [29] H. Donnelly and F. Xavier, On the differential form spectrum of negatively curved Riemannian manifolds, Amer. J. Math. 106 (1984), 169-185.
  • [30] A. Douglis and L. Nirenberg, Interior estimates for elliptic systems of partial differential equations, Comm. Pure Appl. Math. 8 (1995), 503-538.
  • [31] M. Economakis, Boundary regularity of the harmonic map problem between asymptotically hyperbolic manifolds, PhD thesis, Univ. of Washington, 1993.
  • [32] D. L. Finn and R. C. McOwen, Singularities and asymptotics for the equation $Δ_g u - u^q = Su$, Indiana Univ. Math. J. 42 (1993), 1487-1523.
  • [33] J. Foster, DS-spaces of Robinson & Trautman: Topological identifications and asymptotic symmetry, Proc. Cambridge Philos. Soc. 66 (1969), 521-531.
  • [34] H. Friedrich, On static and radiative space-times, Comm. Math. Phys. 119 (1988), 51-73.
  • [35] H. Friedrich, On the existence of n-geodesically complete or future complete solutions of Einstein's field equations with smooth asymptotic structure, Comm. Math. Phys. 107 (1986), 587-609.
  • [36] H. Friedrich, On the global existence and the asymptotic behavior of solutions to the Einstein-Maxwell-Yang-Mills equations, J. Differential Geom. 34 (1991), 275-345.
  • [37] H. Friedrich, Einstein equations and conformal structure: existence of Anti-de-Sitter space-times, MPA preprint 808, 1994; to appear in J. Geom. Phys.
  • [38] S. Gallot et D. Meyer, Opérateur de courbure et Laplacien des formes différentielles d'une variété Riemannienne, J. Math. Pures Appl. 54 (1975), 259-284.
  • [39] M. Giaquinta, Introduction to Regularity Theory for Nonlinear Elliptic Systems, Birkhäuser, Zürich, 1993.
  • [40] D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer, Berlin, 1983.
  • [41] R. Gomez and J. Winicour, Numerical asymptotics, in: Approaches to Numerical Relativity, R. d'Inverno (ed.), Cambridge Univ. Press, Cambridge, 1992, 143-162.
  • [42] C. R. Graham and J. M. Lee, Einstein metrics with prescribed conformal infinity on the ball, Adv. in Math. 87 (1991), 186-225.
  • [43] S. Hawking and G. F. R. Ellis, The large scale structure of space-time, Cambridge Univ. Press, Cambridge, 1973.
  • [44] L. Hörmander, The boundary problems of physical geodesy, Arch. Rational Mech. Anal. 62 (1976), 1-52.
  • [45] L. Hörmander, The Analysis of Linear Partial Differential Operators, Springer, Berlin, 1985.
  • [46] P. W. Hübner, Numerische und analytische Untersuchungen von (singulären) asymptotisch flachen Raumzeiten mit konformen Techniken, PhD thesis, Garching, 1993.
  • [47] P. W. Hübner, General relativistic scalar-field models and asymptotic flatness, Classical Quantum Gravity 12 (1995), 791-808.
  • [48] T. J. R. Hughes, T. Kato and J. E. Marsden, Well-posed quasi-linear second-order hyperbolic systems with applications to nonlinear elastodynamics and general relativity, Arch. Rational Mech. Anal. 63 (1976), 273-294.
  • [49] M. Iriondo, The existence and regularity of constant mean curvature hypersurfaces in asymptotically flat spacetimes, PhD thesis, KTH, Stockholm, 1994.
  • [50] J. Isenberg and V. Moncrief, Some results on non-constant mean curvature solutions of the Einstein constraint equations, in: Physics on Manifolds, Y. Choquet-Bruhat Festschrift, M. Flato, R. Kerner and A. Lichnerowicz (eds.), Kluwer, Dordrecht, 1994, 295-302.
  • [51] J. A. Isenberg, N. Ó Murchadha and J. W. York Jr., Initial-value problem of general relativity. III. Coupled fields and the scalar-tensor theory, Phys. Rev. D 13 (1976), 1532-1537.
  • [52] J. M. Lee, Fredholm operators and Einstein metrics on conformally compact manifolds, draft preprint, Univ. of Washington, 1990.
  • [53] J. M. Lee and R. Melrose, Boundary behaviour of the complex Monge-Ampère equation, Acta Math. 148 (1982), 159-1922.
  • [54] J. M. Lee and T. H. Parker, The Yamabe problem, Bull. Amer. Math. Soc. (N.S.) 17 (1987), 37-91.
  • [55] P. Li and L.-F. Tam, The heat equation and harmonic maps of complete manifolds, Invent. Math. 105 (1991), 1-46.
  • [56] P. Li and L.-F. Tam, Uniqueness and regularity of proper harmonic maps II, Indiana Univ. Math. J. 42 (1993), 591-635.
  • [57] X. Ma and R. C. McOwen, The Laplacian on complete manifolds with warped cylindrical ends, Comm. Partial Differential Equations 16 (1991), 1583-1614.
  • [58] R. Mazzeo, Elliptic theory of differential edge operators I, Comm. Partial Differential Equations 16 (1991), 1615-1664.
  • [59] R. Mazzeo, Regularity for the singular Yamabe problem, Indiana Univ. Math. J. 40 (1991), 1277-1299.
  • [60] R. Mazzeo and N. Smale, Conformally flat metrics of constant positive scalar curvature on subdomains of the sphere, J. Differential Geom. 34 (1991), 581-621.
  • [61] H. P. McKean, An upper bound to the spectrum of Δ on a manifold of negative curvature, J. Differential Geom. 4 (1970), 3359-366.
  • [62] R. C. McOwen, Singularities and the conformal scalar curvature equation, in: Geometric Analysis and Nonlinear PDE, I. Bakelma (ed.), Marcel Dekker, New York, 1992, 221-233.
  • [63] D. Page, Minisuperspaces with conformally and minimally coupled scalar fields, J. Math. Phys. 32 (1991), 3427-3438.
  • [64] R. Penrose, Zero rest mass fields including gravitation, Proc. Roy. Soc. London Ser. A 284 (1965), 159-203.
  • [65] A. Ratto, M. Rigoli and L. Véron, Scalar curvature and conformal deformation of hyperbolic space, J. Funct. Anal. 121 (1994), 15-77.
  • [66] D. H. Sattinger, Topics in Stability and Bifurcation Theory, Lecture Notes in Math. 309, Springer, Berlin, 1973.
  • [67] B. G. Schmidt, Existence of solutions of the Robinson-Trautman equation and spatial infinity, Gen. Relativity Gravitation 20 (1988), 65-70.
  • [68] E. M. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton Univ. Press, Princeton, 1970.
  • [69] H. Triebel, Interpolation Theory, Function Spaces, Differential Operators, North-Holland, 1978.
  • [70] J. Winicour, Logarithmic asymptotic flatness, Found. Phys. 15 (1985), 605-615.
Języki publikacji
EN
Uwagi
1991 Mathematics Subject Classification: Primary 83C05, 35Q75, 53C21; Secondary 58G20, 35J60, 35J65.
Identyfikator YADDA
bwmeta1.element.zamlynska-45ca71a5-8d97-4728-bf7a-a1425f9d95ed
Identyfikatory
ISSN
0012-3862
Kolekcja
DML-PL
Zawartość książki

rozwiń roczniki

JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.